# SDR 2002FA0000409

- Difficulty date: March 28, 2002
- Submitted: March 28, 2002
- Operation: General aviation
- Aircraft: N5160S
- Make and model: Piper PA 28-180
- Aircraft serial: 287105014
- Aircraft time: 5,277 hours
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 620540062054
- Condition: Corroded
- Location: Wing
- Part time: 5,277 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REAR SPAR SEVERELY CORRODED UNDER STEEL ATTACH PLATES, P/N 66762-00. DAMAGE WAS FOUND WITH A FLASHLIGHT AND MIRROR, LOOKING AT THE FORWARD SIDE OF THE SPAR THROUGH THE INBOARD RIB LIGHTENING HOLES AND WAS SO FAR PROGRESSED THAT THE EXFOLITATION PROCESS HAD BULDGED AND SPLIT THE SPAR MAKING IT VISIBLE FROM INSIDE THE WING. NO EXTERNAL CORROSION WAS NOTED DUE TO A SIX YEAR OLD PAINT JOB. STEEL PLATES ON FUSELAGE CARRY-THROUGH STRUCTURE ALSO REMOVED TO REVEAL SIMILAR CORROSION WHICH WAS LESS SERVERE.
